Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Northern Indiana

May 1, 2007Allen County, Putnam County, Van Wert County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 1, 2007, 8:39 PM EDT for Allen County, Putnam County, Van Wert County, Ohio. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2007, 8:39 PM EDT (00:39 UTC)
Expired
May 1, 2007, 9:45 PM EDT
In force
66 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Allen County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 131 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 9:05 PM EDTHAIL 0.75Columbus Grove, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
2004 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 020040
SVRIWX
OHC003-137-161-020145-
/O.NEW.KIWX.SV.W.0027.070502T0039Z-070502T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
839 PM EDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN WEST CENTRAL OHIO
  SOUTHERN PUTNAM COUNTY IN WEST CENTRAL OHIO
  NORTHEASTERN VAN WERT COUNTY IN WEST CENTRAL OHIO

* UNTIL 945 PM EDT

* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR FORT JENNINGS...OR ABOUT OVER DELPHOS...AND MOVING EAST AT 
  50 MPH. ANOTHER SEVERE THUNDERSTORM WAS DEVELOPING NORTH OF VAN 
  WERT ALSO MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  GOMER...VAUGHNSVILLE AND ELIDA...
  CAIRO...LIMA AND COLUMBUS GROVE...
  BEAVERDAM...SLABTOWN AND ROCKPORT...
  LAFAYETTE...HARROD AND BLUFFTON...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4100 8452 4081 8457 4064 8388 4091 8388

$$
1 follow-up statement
000 
WWUS53 KIWX 020110
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
910 PM EDT TUE MAY 1 2007

OHC161-020120-
/O.CAN.KIWX.SV.W.0027.000000T0000Z-070502T0145Z/
VAN WERT OH-
910 PM EDT TUE MAY 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAN WERT COUNTY IS
CANCELLED...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS 
EXITED THE COUNTY AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4096 8423 4076 8439 4064 8388 4091 8388

$$

OHC003-137-020145-
/O.CON.KIWX.SV.W.0027.000000T0000Z-070502T0145Z/
PUTNAM OH-ALLEN OH-
910 PM EDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR ALLEN AND SOUTHERN PUTNAM COUNTIES IN WEST CENTRAL OHIO...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLUFFTON TO SLABTOWN
TO ELIDA...OR ALONG A LINE EXTENDING FROM BLUFFTON TO 5 MILES
NORTHEAST OF LIMA TO 7 MILES WEST OF LIMA...AND MOVING EAST AT 40
MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  LIMA AND LAFAYETTE...
  WESTMINSTER AND HARROD...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH.....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4096 8423 4076 8439 4064 8388 4091 8388

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:10 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 1, 7:10 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT TUE MAY 1 2007

.AVIATION...
LOW PRESSURE MOVG EAST ACROSS SRN MI THIS EVE WITH TRAILING CDFNT
DROPPING SOUTH ACROSS NRN INDIANA. WIDESPREAD TSRA ALONG/AHEAD OF
THE CDFNT LATE THIS AFTN. THE FRONT IS EXPECTED TO DROP SOUTH OF FWA
BY 01Z WITH TSRA ENDING THERE BY THAT TIME. SOME LOW LEVEL
MOISTURE/CLOUDS OVER MI WILL ADVECT SOUTH BEHIND THE FRONT TONIGHT
AND THUS SOME STRATUS OR FOG PSBL TOWARD DAYBREAK. FCST MVFR
CONDITIONS AT BOTH TERMINALS FOR A FEW HRS AROUND SUNRISE. THIS LOW
LEVEL MOISTURE SHOULD MIX OUT BY LATE MORNING WITH SCT CU EXPECTED
THE REMAINDER OF THE DAY AS HIGH PRESSURE RIDGE MOVES INTO THE UPR
GRTLKS.

&&

.PREV DISCUSSION...
SHORT TERM...
TONIGHT AND WEDNESDAY...
CURRENTLY WATER VAPOR ANALYSIS REVEALS POTENT MID LEVEL SHORT WAVE
MOVING INTO THE GREAT LAKES. ASSOCIATED COLD FRONT WAS LOCATED
ACROSS THE CHICAGO AREA INTO SOUTHWEST LOWER MICHIGAN. ONGOING
ELEVATED CONVECTION WAS OCCURRING IN SOUTHEAST MICHIGAN AND
NORTHWEST OHIO WITH POSSIBLE HAIL THREAT. TEMPERATURES AHEAD OF COLD
FRONT WERE WELL INTO THE 80S WITH DEWPOINTS IN THE LOWER
60S...PRODUCING SFC BASED CAPE VALUES AROUND 2500 J/KG. COMBINATION
OF MID LEVEL COOLING WITH ADVANCING SHORTWAVE...DRY AIR ALOFT...AND
DEEP SHEAR VALUES IN AROUND 40 TO 50 KNOTS YIELD POTENTIAL SEVER
THUNDERSTORM DEVELOPMENT....WITH LARGE HAIL AND HIGH WIND POSSIBLE.
WW HAS BEEN ISSUED FOR THIS.

INHERITED GRIDS WERE IN GOOD SHAPE...ONLY ADJUSTED/TWEAKED A FEW
THINGS TO ALLOW FOR LATE ARRIVAL OF FRONT. RAISED POPS SOME AND
MOVED SEVERE THREAT FARTHER NORTH. AS FOR TOMORROW...ADJUSTED TEMPS
SOME TO ALLOW FOR SLIGHTLY WARMER H90 TEMPS. MOSTLY SUNNY SKIES
STILL LOOK GOOD...EXCEPT IN THE SOUTH WHERE SOME CIRRUS MAY BE
PRESENT.

LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY...
FRONTAL BOUNDARY TO STALL OUT ALONG TN VALLEY. WAVE RIDING ALONG THE
FRONT WILL PUSH OVERRUNNING MOISTURE UP INTO OUR SOUTHERN CWA
WEDNESDAY NIGHT INTO THURSDAY. BELIEVE NAM/WRF IS OVERDONE IN
AGGRESSIVE SURGE OF LOW LEVEL MOISTURE AND PRECIPITATION INTO THE
AREA. WILL FOLLOW MORE CLOSELY TO GFS SOLN AND BRING ADDL CLOUD
COVER INTO SOUTHERN CWA AFTER MIDNIGHT WED NITE BUT WILL KEEP DRY
FCST IN PLACE FOR NOW. END OF THE WEEK WILL SEE UPPER LOW DROP DOWN
INTO FOUR CORNERS AND BUILD UPPER RIDGE OVER THE AREA. SOUTHERN
PERIPHERY OF CANADIAN HIGH AT THE SFC WILL KEEP A COOLER EASTERLY
FLOW IN PLACE KEEPING TEMPS NEAR NORMAL INTO THE WEEKEND. SFC HIGH
THEN SLIDES SOUTHWARD ALONG EAST COAST...BRINGING A MORE SOUTHERLY
FLOW TO THE AREA AND TEMPS BACK ABOVE NORMAL BY SUNDAY AND
CONTINUING INTO THE BEGINNING OF NEXT WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...CHAMBERLAIN
LONG TERM....LOGSDON
AVIATION...JT
Hazardous weather outlook, May 1, 4:39 AM EDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EDT TUE MAY 1 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-020845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
439 AM EDT TUE MAY 1 2007 /339 AM CDT TUE MAY 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA
INTO THIS EVENING. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN THREAT. AN ISOLATED TORNADO CANNOT BE
RULED OUT ALONG THE NORTHWARD MOVING WARM FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-020845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
439 AM EDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH LATE AFTERNOON. AN ISOLATED
SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, May 1, 6:41 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             HUNTERTOWN              41.23N 85.17W
05/01/2007  E1.00 INCH       ALLEN              IN   AMATEUR RADIO

&&

AML
Local storm report, May 1, 6:42 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
642 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             N FORT WAYNE            41.07N 85.14W
05/01/2007  E1.00 INCH       ALLEN              IN   AMATEUR RADIO

&&

AML
Local storm report, May 1, 6:43 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             DEFIANCE                41.28N 84.36W
05/01/2007  E0.88 INCH       DEFIANCE           OH   STORM CHASER

&&

AML
Local storm report, May 1, 7:03 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             DEFIANCE                41.28N 84.36W
05/01/2007  E0.75 INCH       DEFIANCE           OH   STORM CHASER

0637 PM     HAIL             3 N FORT WAYNE          41.12N 85.14W
05/01/2007  E0.88 INCH       ALLEN              IN   STORM CHASER

0644 PM     HAIL             6 SW FORT WAYNE         41.01N 85.22W
05/01/2007  E0.75 INCH       ALLEN              IN   UNKNOWN

0700 PM     HAIL             ANTWERP                 41.18N 84.74W
05/01/2007  E0.88 INCH       PAULDING           OH   AMATEUR RADIO

&&

BJS
Local storm report, May 1, 7:04 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             1 W HUNTERTOWN          41.23N 85.19W
05/01/2007  E0.88 INCH       ALLEN              IN   STORM CHASER

0530 PM     HAIL             COLDWATER               41.94N 85.00W
05/01/2007  E1.00 INCH       BRANCH             MI   STORM CHASER

0534 PM     HAIL             8 SW ALBION             41.31N 85.53W
05/01/2007  E1.00 INCH       NOBLE              IN   STORM CHASER

0535 PM     HAIL             1 N FORT WAYNE          41.09N 85.14W
05/01/2007  E1.00 INCH       ALLEN              IN   STORM CHASER

0537 PM     HAIL             WAUSEON                 41.55N 84.14W
05/01/2007  E1.00 INCH       FULTON             OH   STORM CHASER

0541 PM     HAIL             WAUSEON                 41.55N 84.14W
05/01/2007  E1.75 INCH       FULTON             OH   EMERGENCY MNGR

0551 PM     HAIL             DEFIANCE                41.28N 84.36W
05/01/2007  E1.75 INCH       DEFIANCE           OH   AMATEUR RADIO

&&

BJS
Local storm report, May 1, 8:13 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
813 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             FORT JENNINGS           40.91N 84.30W
05/01/2007  E0.75 INCH       PUTNAM             OH   STORM CHASER

&&

AML

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.